Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2007, 2:44 PM EDT for Columbia County, Pennsylvania. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 13, 2007, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Columbia County, PA
The radar
The State College radar (KCCX), 131 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:55 PM EDT | HAIL 0.75 | Bloomsburg, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 131844 SVRCTP PAC037-131915- /O.NEW.KCTP.SV.W.0097.070613T1844Z-070613T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 315 PM EDT * AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOOMSBURG...AND MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CATAWISSA AROUND 255 PM EDT... KNOEBELS GROVE AROUND 315 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-80 BETWEEN MILE MARKERS 228 AND 241. THIS WILL ALSO IMPACT ROUTE 11. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4104 7631 4114 7651 4105 7661 4079 7649 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:08 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 13, 12:08 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1208 PM EDT WED JUN 13 2007 .SYNOPSIS... A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE WEDNESDAY. AN AREA OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL THE WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... IT STILL LOOKS LIKE WE/RE IN FOR ANOTHER ROUND OF AFTN AND EVENING SHWRS/TSTMS TODAY AS WE REMAIN LOCKED IN STAGNANT WX PATTERN ON WESTERN PERIPHERY OF UPPER LOW. WEAK SFC TROF...WHICH FOCUSED CONVECTION OVER THE EASTERN HALF OF THE STATE YESTERDAY...HAS SLIPPED A LITTLE WESTWARD TODAY. THIS WILL PUT THE FOCUS SQUARELY OVER CENTRAL PA. CAPE VALUES ARND 1500J AND DEEP LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND ENOUGH TO GENERATE ORGANIZED MULTICELLS WITH ISOLATED SVR WX. SPC ALREADY TALKING UP LIKLIHOOD OF WATCH SOON...AND THIS SEEMS PERFECTLY REASONABLE. MADE LITTLE TWEAKS TO TSTM WORDING THIS AFTN/EVENING...BUT REST OF FCST REMAINS UNCHANGED WITH WARM TEMPS AND N/NE WINDS. && .SHORT TERM /THURSDAY/... WK SHORTWAVE ROTATING SOUTHWARD ACROSS THE REGION COULD PROVIDE THE SUPPORT NEEDED TO KEEP SCT SHWRS/TSTMS GOING THRU MUCH OF TONIGHT ACROSS THE SOUTH CENTRAL MTNS. ELSEWHERE...WILL REMOVE MENTION OF PRECIP AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC MTNS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST. NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON EVENING. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... LOCAL MVFR TO IFR FLYING CONDITIONS WILL IMPROVE BY 13Z AS FOG DISSIPATES. THE MAJORITY OF THE TIME FROM 13Z THROUGH 17Z WEDNESDAY WILL BE DOMINATED BY VFR CONDITIONS. SCATTERED SHRA/TSRA WILL DEVELOP AROUND OR SHORTLY AFTER 17Z...MAINLY OVER EASTERN TAF SITES...KIPT AND KMDT. THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY NORTHEAST WIND. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD NEAR TERM...DANGELO/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/TYBURSKI AVIATION...GARTNER
Hazardous weather outlook, Jun 13, 1:41 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EDT WED JUN 13 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-141745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 141 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF THE SUSQUEHANNA RIVER THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 13, 2:19 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
219 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 2 NNW MUNCY 41.23N 76.80W
06/13/2007 E0.88 INCH LYCOMING PA TRAINED SPOTTER
NICKEL SIZE HAIL AND 35 MPH WINDS REPORTED IN PENNSDALE
2.9 MILES NNW OF MUNCY.
&&
BENTLEY/CRUZSpecial weather statement, Jun 13, 2:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 223 PM EDT WED JUN 13 2007 PAZ058-131915- SCHUYLKILL- 223 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHUYLKILL COUNTY... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF SUMMIT HILL...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE NEAR SNYDERS AROUND 240 PM...TAMAQUA AROUND 245 PM...HOMETOWN AROUND 250 PM AND NEW RINGGOLD AROUND 315 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD 309. FORECASTER: RXR
Special weather statement, Jun 13, 2:24 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 224 PM EDT WED JUN 13 2007 PAZ049-051-052-131900- MONTOUR-NORTHUMBERLAND-UNION- 224 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION...NORTHWESTERN NORTHUMBERLAND AND WESTERN MONTOUR COUNTIES... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MONTOURSVILLE...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR DELAWARE RUN AROUND 230 PM...WASHINGTONVILLE AROUND 235 PM...WATSONTOWN AROUND 245 PM...NEW COLUMBIA AROUND 255 PM AND MILTON AROUND 300 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 202 AND 221...I-180 BETWEEN MILE MARKERS 1 AND 9. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147...ROUTE 15. FORECASTER: DANGELO
Special weather statement, Jun 13, 2:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 235 PM EDT WED JUN 13 2007 PAZ053-131900- COLUMBIA- 235 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA COUNTY... AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF BLOOMSBURG...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ORANGEVILLE AROUND 240 PM...ALMEDIA AROUND 250 PM...BLOOMSBURG AROUND 255 PM AND CATAWISSA AROUND 300 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 228 AND 240. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11. FORECASTER: DANGELO
Special weather statement, Jun 13, 2:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 240 PM EDT WED JUN 13 2007 PAZ066-131915- LANCASTER- 240 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN LANCASTER COUNTY... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF SHILLINGTON...MOVING SOUTHWEST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR CHURCHTOWN AROUND 245 PM...TERRE HILL AROUND 250 PM...NEW HOLLAND AROUND 300 PM...LEOLA AROUND 310 PM AND PARADISE AROUND 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 284 AND 295. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41. FORECASTER: RXR
Special weather statement, Jun 13, 2:42 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT WED JUN 13 2007 PAZ018-131915- NORTHERN CENTRE- 242 PM EDT WED JUN 13 2007 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CENTRE COUNTY... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAR NORTHERN CENTRE COUNTY...19 MILES NORTHWEST OF BELLEFONTE...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PINE GLEN AROUND 305 PM AND MOSHANNON AROUND 315 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 138 AND 148. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS. FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:47 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 58 min |
| Jun 12, 9:33 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria | 42 min |
| Jun 13, 2:05 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 55 min |
| Jun 13, 2:14 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 46 min |
| Jun 13, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 29 min |
| Jun 13, 2:30 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| Jun 13, 2:51 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland | 54 min |
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 48 min |
| Jun 13, 3:06 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 54 min |
| Jun 13, 3:25 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 65 min |
| Jun 13, 3:31 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Perry, Schuylkill | 74 min |
| Jun 13, 3:41 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 64 min |
| Jun 13, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 43 min |
| Jun 13, 3:54 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 51 min |
| Jun 13, 4:01 PM EDT | Tornado Warning | CTP | Lancaster | 29 min |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, York | 78 min |
| Jun 13, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 13, 4:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 66 min |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 44 min |
| Jun 13, 5:04 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 56 min |
| Jun 13, 5:04 PM EDT | Tornado Warning | CTP | York | 26 min |
| Jun 13, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 62 min |
| Jun 13, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 36 min |
| Jun 13, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Jun 13, 6:10 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.